MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA CH ENZYMATIC CREATININE_2 (ECRE_2); ENZYMATIC CREATININE_2 ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA CH ENZYMATIC CREATININE_2 (ECRE_2); ENZYMATIC CREATININE_2 ASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer observed a falsely depressed enzymatic creatinine_2 (ecre_2) result on a male patient sample on an atellica ch 930 analyzer.The discordant result was reported to the physician(s).It is unknown if the physician questioned the result.The sample was repeated on an alternate atellica ch 930 analyzer and the result was higher than the erroneous result.This repeat result was considered as correct by the physician(s).A different sample from the same patient was repeated on atellica ch 930 analyzer which also gave a higher result compared to the intial result.The analyzer generated an error code 10, abnormal reaction flag.The result also generated an aki stage 3 warning and a e145 foam error.The interpretation of results section of the atellica ch ecre_2 instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens healthcare diagnostics is investigating.
 
Event or Problem Description
The customer observed a falsely depressed enzymatic creatinine_2 (ecre_2) result on a male patient sample on an atellica ch 930 analyzer.The discordant result was reported to the physician(s).It is unknown if the physician questioned the result.The sample was repeated on an alternate atellica ch 930 analyzer and the result was higher than the erroneous result.This repeat result was considered as correct by the physician(s).A different sample from the same patient was repeated on atellica ch 930 analyzer which also gave a higher result compared to the intial result.There are no known reports of patient intervention or adverse health consequences due to the falsely depressed ecre_2 result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00119 on apr 27, 2023.Additional information may 18, 2023: the customer observed a falsely depressed enzymatic creatinine_2 (ecre_2) result on a male patient sample on an atellica ch 930 analyzer.The discordant result was reported to the physician(s).It is unknown if the physician questioned the result.The sample was repeated on an alternate atellica ch 930 analyzer and the result was higher than the erroneous result.This repeat result was considered as correct by the physician(s).A different sample from the same patient was repeated on an atellica ch 930 analyzer which also gave higher results compared to the initial result.Siemens queried for smart remote service (srs) data for sample id (b)(6).Sample results: unit: umol/l subsequent repeat testing occurred on alternate atellica ch instrument ((b)(6)).Errors associated with discordant results: e145:foam error sample id initial alternate (b)(6) 23 112 (b)(6) n/a 109, 109 no indication of reagent delivery, evidence of foaming issue occurred based on result monitor error (e145:foam error).Based on tdef 1.5 three result monitors are in place to flag for foaming.Sr_flag, endpoint flag and r squared 98 - 122.A foam error is flagged if sr_flag value is less than 0.93.A foam error is flagged if both r squared 98 - 122 is < 0.98 and endpoint flag is > 5.0.Sample (b)(6), ecre_2 value 23 umol//l.Sr_flag value for 23 umol/l is 0.82 (< 0.93).Foam error flag occurred.No maintenance was reported for this issue under 1-4097677956.Cse was not dispatched based on complaint text.The initial issue was reported as discordant (low) atellica ch enzymatic creatinine_2 (ecre_2) result.The customer reviewed the low result and did not note the e145:foam error flag, and reported the result.A definitive cause for the foam error could not be determined.Repeat of the same sample yielded expected result.Based on the results of the investigation, return of the patient sample is not warranted.A potential product issue has not been identified.Customer instrument is fully functional.In section b6 of initial mdr, the repeat results for the patient sample ids 1 and 2 were incorrect.The following information is correct: patient sample id 1: (b)(6) atellica ch s/n (b)(6) ecre_2 initial result: 23 umol/l (discordant) atellica ch s/n (b)(6) ecre_2 repeat result: 112 umol/l (correct) patient sample id 2: (b)(6) (same patient different draw time) atellica ch ecre_2 results: 109, 109 umol/l in section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA CH ENZYMATIC CREATININE_2 (ECRE_2)
Common Device Name
ENZYMATIC CREATININE_2 ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
FUJIFILM WAKO PURE CHEMICAL CORPORATION
registration # 3003522182
1-2, doshomachi 3-chome
chuo-ku, osaka 540-8 605
JA   540-8605
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key16823163
Report Number1219913-2023-00119
Device Sequence Number6670757
Product Code JFY
UDI-Device Identifier00630414595795
UDI-Public00630414595795
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K070727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2023
Device Model NumberN/A
Device Catalogue Number11097533
Device Lot Number123486
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale